MAUDE Adverse Event Report: US SURGICAL PUERTO RICO GIA PREMIUM; APPARATUS, SUTURING, STOMACH AND INTESTINAL

US SURGICAL PUERTO RICO GIA PREMIUM; APPARATUS, SUTURING, STOMACH AND INTESTINAL
Model Number 030424L
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer reference number: (b)(4).This event was originally reported on a quarterly summary report and is being resubmitted per fda request.Summary evaluation: post market vigilance (pmv) led an evaluation two device loading units and two photographs.The event report alleges the products were used in a surgical procedure.The loading units were received were fully fired with observed damage to the knife blade.The two photographs showed the staple line in the tissue.The staples were not properly formed.One staple was visually noted to have straight legs.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Replication of this condition may occur if the loading unit and knife blade was applied over an obstruction, which results in a damaged knife blade and improperly formed staples.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.No relationship between the device and the reported incident was confirmed.Based on the evidence available the reported condition was confirmed.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.
 
Event or Problem Description
According to the reporter: occurred during an open hemicolectomy procedure.The stapling device was being used to divide the colon.There was poor staple formation.There was medical or surgical intervention needed to prevent a permanent impairment of a function.Extra sutures were put on the anastomosis.There was no unanticipated tissue loss or damage due to the product problem.The patient status is alive, no injury.

Brand Name
GIA PREMIUM
Common Device Name
APPARATUS, SUTURING, STOMACH AND INTESTINAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key6813418
Report Number2647580-2017-06210
Device Sequence Number18866392
Product Code FHM
UDI-Device Identifier20884523007098
UDI-Public20884523007098
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K855047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number030424L
Device Catalogue Number030424L
Device Lot NumberP6G0482X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2017
Initial Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1